Alert archive / Iowa / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Quad Cities, IA

June 15, 201521 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood watch at Jun 15, 2015, 7:37 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 7:37 AM CDT (12:37 UTC)
Expired
Jun 15, 2015, 9:00 PM CDT
In force
13 hr
Issued by
NWS Quad Cities, IA
Flood severity
None
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS63 KDVN 151237
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT MON JUN 15 2015

...MORE HEAVY RAIN EXPECTED TODAY AND THIS EVENING...

.A PERSISTENT WET PATTERN ACROSS THE AREA THE PAST FOUR DAYS HAS
CREATED VERY WET SOIL CONDITIONS. OVERNIGHT RAINFALL HAS RESULTED
IN SEVERAL SMALL STREAMS TO RISE TO NEAR BANKFULL. AT LEAST TWO
MORE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WILL
OCCUR TODAY AND INTO THE EVENING. DUE TO AN EXTREMELY MOIST LOWER
ATMOSPHERE...AN 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE THROUGH
MIDNIGHT.

IAZ040>042-051>054-063>066-076-077-ILZ001-002-007-152045-
/O.NEW.KDVN.FF.A.0002.150615T1237Z-150615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA...
FREEPORT...MOUNT CARROLL
737 AM CDT MON JUN 15 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...
   CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON... 
  BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... 
  JACKSON...JOHNSON...JONES...KEOKUK...LINN AND WASHINGTON. 

* UNTIL 5 PM CDT THIS AFTERNOON

* RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL
  CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING
  BANKFULL.

* HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF
  RAIN BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-152045-
/O.NEW.KDVN.FF.A.0002.150615T1700Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
737 AM CDT MON JUN 15 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND 
  NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  ILLINOIS...BUREAU...HANCOCK...HENDERSON...HENRY IL... 
  MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND...WARREN AND 
  WHITESIDE. IN IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE...
   LOUISA...MUSCATINE...SCOTT AND VAN BUREN. IN NORTHEAST 
  MISSOURI...CLARK AND SCOTLAND. 

* FROM NOON CDT TODAY THROUGH THIS EVENING

* RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL
  CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING
  BANKFULL.

* HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF
  RAIN BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
3 follow-up statements
501 
WGUS63 KDVN 152043
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT MON JUN 15 2015

...MORE HEAVY RAIN EXPECTED TODAY AND THIS EVENING...

.A PERSISTENT WET PATTERN ACROSS THE AREA THE PAST FOUR DAYS HAS
CREATED VERY WET SOIL CONDITIONS. OVERNIGHT RAINFALL HAS RESULTED
IN SEVERAL SMALL STREAMS TO RISE TO NEAR BANKFULL. AT LEAST TWO
MORE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WILL
OCCUR TODAY AND INTO THE EVENING. DUE TO AN EXTREMELY MOIST LOWER
ATMOSPHERE...AN 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE THROUGH
MIDNIGHT.

IAZ040-041-051-052-063-076-152145-
/O.CAN.KDVN.FF.A.0002.000000T0000Z-150615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...SIGOURNEY
343 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA...
NORTHEAST IOWA AND SOUTHEAST IOWA HAS BEEN CANCELLED. THE THREAT
FOR FLASH FLOODING HAS DECREASED. LIGHT SHOWERS ARE POSSIBLE
THROUGH THE REST OF THE AFTERNOON AND INTO EARLY EVENINGS.

D.
$$

IAZ042-053-054-064>066-077-ILZ001-002-007-152200-
/O.CON.KDVN.FF.A.0002.000000T0000Z-150615T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-WASHINGTON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
IOWA CITY...TIPTON...CLINTON...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL
343 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS 
  AND STEPHENSON. IN IOWA...CEDAR...CLINTON...DUBUQUE... 
  JACKSON...JOHNSON...JONES AND WASHINGTON. 

* UNTIL 5 PM CDT THIS AFTERNOON

* RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL 
  CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING 
  BANKFULL. 

* HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES 
  OF RAIN BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-160200-
/O.CON.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
343 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING 
  THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK... 
  HENDERSON...HENRY IL...MCDONOUGH...MERCER...PUTNAM...ROCK 
  ISLAND...WARREN AND WHITESIDE. IN IOWA...DES MOINES...HENRY 
  IA...JEFFERSON...LEE...LOUISA...MUSCATINE...SCOTT AND VAN 
  BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. 

* UNTIL 9 PM CDT THIS EVENING

* RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL 
  CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING 
  BANKFULL. 

* HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES 
  OF RAIN BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
942 
WGUS63 KDVN 160004
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT MON JUN 15 2015

IAZ067-068-078-087-088-ILZ009-015-016-024-160115-
/O.CAN.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-WHITESIDE-ROCK ISLAND-
HENRY IL-MERCER-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...ALEDO
704 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA
HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND ADDITIONAL 
FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH HAS
BEEN CANCELLED. 

$$

IAZ089-098-099-ILZ017-018-025-026-034-035-MOZ009-010-160200-
/O.CON.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES-VAN BUREN-LEE-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...KEOSAUQUA....
FORT MADISON...PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
704 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI...
   INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU... 
  HANCOCK...HENDERSON...MCDONOUGH...PUTNAM AND WARREN. IN 
  SOUTHEAST IOWA...DES MOINES...LEE AND VAN BUREN. IN NORTHEAST 
  MISSOURI...CLARK AND SCOTLAND. 

* UNTIL 9 PM CDT THIS EVENING

* RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL 
  CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING 
  BANKFULL. 

* HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 1 TO 2 INCHES OF
  RAIN BY MIDNIGHT OVER PORTIONS OF WEST CENTRAL ILLINOIS.
  ELSEWHERE...LIGHT TO MODERATE RAIN WILL TAPER OFF OVER THE NEXT
  FEW HOURS WITH ADDITIONAL AMOUNTS LESS THAN ONE HALF INCH
  ALLOWING WATER LEVELS TO SLOWLY RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
671 
WGUS63 KDVN 160155
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT MON JUN 15 2015

IAZ089-098-099-ILZ017-018-025-026-034-035-MOZ009-010-160300-
/O.EXP.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES-VAN BUREN-LEE-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-
MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...KEOSAUQUA....
FORT MADISON...PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
855 PM CDT MON JUN 15 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...SOUTHEAST IOWA
AND NORTHEAST MISSOURI WILL EXPIRE AT 9 PM CDT THIS EVENING.

THE THREAT FOR HEAVY RAIN AND ADDITIONAL FLASH FLOODING HAS
ENDED. THEREFORE...THE FLASH FLOOD WATCH WILL BE ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 6:42 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 15, 6:42 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 AM CDT MON JUN 15 2015

.SYNOPSIS...
ISSUED AT 317 AM CDT MON JUN 15 2015

06Z SFC DATA HAS AN IMPLIED BOUNDARY FROM SOUTHERN LAKE MICHIGAN
INTO NORTHERN IOWA. DEW POINTS ALONG AND SOUTH OF THIS BOUNDARY WERE
IN THE UPPER 60S TO LOWER 70S. NORTH OF THE BOUNDARY DEW POINTS WERE
IN THE 50S TO MID 60S. RADAR HAS AN AREA OF RAIN FROM NEBRASKA INTO
IOWA WITH LOOSELY ORGANIZED CLUSTERS OF THUNDERSTORMS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 317 AM CDT MON JUN 15 2015

THE LOOSELY ORGANIZED CONVECTIVE COMPLEX ACROSS IOWA WILL CONTINUE
TO SLOWLY MOVE NORTHEAST THROUGH SUNRISE. THE NORTHWEST AND FAR
NORTH AREAS HAVE THE BEST CHANCES OF SEEING RAIN WHICH MAY BE
LOCALLY HEAVY.

SATELLITE HAS A WEAK UPPER LEVEL DISTURBANCE ACROSS MISSOURI THAT IS
ALSO MOVING NORTHEAST. THIS DISTURBANCE SHOULD AID IN DEVELOPING
ISOLATED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ACROSS THE
REMAINDER OF THE AREA.

AFTER SUNRISE...ISOLATED TO SCATTERED CONVECTION WILL PERSIST
THROUGH MID MORNING. THE LIMITED DAY TIME HEATING AND ANOTHER
APPROACHING DISTURBANCE WILL ALLOW NEW CONVECTION TO DEVELOP AND
BECOME MORE WIDESPREAD DURING THE AFTERNOON AS A FRONTAL BOUNDARY
MOVES INTO THE AREA.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE VERY HIGH
MOISTURE CONTENT OF THE LOWER ATMOSPHERE.

TONIGHT...THE FRONTAL BOUNDARY PUSHES SOUTH OF THE AREA. CONVECTION
WITH LOCALLY HEAVY RAINFALL WILL BE MOST WIDESPREAD ALONG AND SOUTH
OF THE FRONT. A POSSIBLE SCENARIO BEING SUGGESTED BY SOME MODELS IS
AN ORGANIZED THUNDERSTORM COMPLEX DEVELOPING ACROSS THE THE AREA IN
THE EARLY EVENING THAT SLOWLY MOVES EAST NORTHEAST.

IF THIS SCENARIO DOES OCCUR...THE POTENTIAL IS THERE FOR
EXCESSIVE RAINFALL FOR AREAS ALONG AND SOUTH OF I-80. GIVEN THE
WET CONDITIONS ACROSS THE AREA...A FLASH FLOOD WATCH MAY BE
NEEDED FOR PART OF THE AREA. THESE CONCERNS WILL BE PASSED ON TO
THE NEXT SHIFT.

AFTER MIDNIGHT...THE RAIN WILL END FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA AS THE FRONTAL BOUNDARY MOVES SOUTH OF THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 317 AM CDT MON JUN 15 2015

OUR EXTENDED FORECAST REMAINS ACTIVE...WITH NEAR DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE IS LITTLE CONSISTENCY
TONIGHT BETWEEN MODELS REGARDING TIMING AND PLACEMENT OF
FORCING...BUT OVER ALL...THE SYNOPTIC PATTERN FAVORS AT LEAST
SCATTERED CONVECTION ON MOST DAYS...WITH THE EXCEPTION OF POSSIBLY
TUESDAY. TUESDAY SHOULD SEE A DRY DAY IN THE NORTHERN 1/2 TO
2/3RDS...AS THE SURFACE FRONT SHOULD BE FOUND WELL TO THE SOUTH. I
HAVE LEFT POPS IN THE SOUTH...TAKING A NOD FROM WHAT OCCURRED SEVERAL
NIGHTS AGO...WHEN THE FRONT DID NOT MAKE IT AS FAR SOUTH AS MODELS
SUGGESTED. THUS...SOME DIURNAL BASED CONVECTION COULD FIRE IN THE
FAR SOUTH. TUESDAY NIGHT INTO WEDNESDAY...MODELS ARE WIDELY
VARIED...BUT IT REMAINS CONCERNING HOW SEVERAL MODELS INCLUDING THE
GEM...NAM...AND TO A CERTAIN DEGREE THE ECMWF SUGGEST A BRUSHING OR
PARTIAL DIRECT HIT FROM TROPICALLY ENHANCED MOISTURE FROM A POSSIBLE
PREDECESSOR RAINFALL EVENT.  THIS IS FAR FROM CERTAIN...AND COULD
EASILY MISS OUR CWA...AND WILL NOT BE SOMETHING YOU CAN SEE FROM OUR
FORECAST...MADE UP OF SLIGHT CHANCE TO HIGH CHANCE POPS...BUT SHOULD
THAT PRE AFFECT OUR CWA...A SIGNIFICANT FLASH FLOOD EVENT COULD
OCCUR. THERE HAS BEEN SO MUCH MODEL VARIATION ON THIS IN THE PAST 24
HOURS...WE ARE NOT READY TO DISCUSS IN IN PRODUCTS BEYOND THE AFD
YET.

NOW...BEYOND WEDNESDAY...ANOTHER DAILY CHANCE EXISTS THROUGH
FRIDAY...BUT WITH THE EDGE ZONAL FLOW ALOFT JUST TO OUR NORTH...AND
A DIRECT AFFECT OF THE POSSIBLE TROPICAL LOW MOVING OVER OR JUST
SOUTH OF THE CWA WE COULD SEE A WIDE RANGE OF WEATHER. CONFIDENCE IS
LOW...BUT AS SAID MANY TIMES THIS WEEK...ANY NEW HEAVY RAIN COULD BE
PROBLEMATIC AND WILL CONTINUE TO HIGHLIGHT THAT IN THE HAZARDOUS
WEATHER OUTLOOK.

FOLLOWING THE COMPLICATED PASSAGE OF THE TROPICAL REMNANT...BOTH THE
GFS AND THE ECMWF SHOW A VERY ACTIVE TRANSITIONAL PERIOD WITH MCS
POTENTIAL SATURDAY THROUGH SUNDAY INTO A WEST NORTHWEST FLOW REGIME
ALOFT. IN ANY CASE...THE PATTERN CONTINUES TO FAVOR AT LEAST
PERIODIC CHANCES FOR SIGNIFICANT RAINFALL INTO NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 636 AM CDT MON JUN 15 2015

VLIFR TO VFR CONDITIONS ARE ACROSS EASTERN IOWA AND NORTHERN
ILLINOIS ASSOCIATED WITH A WEAKLY ORGANIZED CONVECTIVE COMPLEX.
CONDITIONS WILL SLOWLY IMPROVE TO MVFR/VFR THROUGH 18Z/15. AFT
18Z/15 A FRONT WILL MOVE THROUGH EASTERN IOWA/NORTHERN ILLINOIS
WITH AN INCREASE IN SHRA/TSRA. ANY SHRA/TSRA THAT AFFECTS A TAF
SITE MAY RESULT IN BRIEF LIFR/IFR CONDITIONS. AFT 00Z/16 VFR
CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS INTO THE MIDWEST.
THERE IS A POSSIBILITY OF IFR CONDITIONS WITH FOG AROUND SUNRISE
TUESDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...08
Hazardous weather outlook, Jun 15, 4:38 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 AM CDT MON JUN 15 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
438 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE AREA.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY THIS
AFTERNOON AND TONIGHT.

THERE IS A THREAT OF STRONG TO POSSIBLY SEVERE STORMS THIS
AFTERNOON AND EVENING. IF SEVERE STORMS WOULD DEVELOP...THE
PRIMARY THREAT WOULD BE DAMAGING WINDS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH FRIDAY...THERE WILL BE A THREAT FOR
THUNDERSTORMS...THROUGHOUT THE PERIOD...AND AGAIN NEXT WEEKEND. ANY
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING...AND
ADDITIONAL RISES ON AREA RIVERS. IT IS TOO EARLY TO DETERMINE THE
THREAT FOR SEVERE STORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 15, 1:57 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 AM CDT MON JUN 15 2015

IAZ051-052-150900-
BENTON-LINN-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS
157 AM CDT MON JUN 15 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 1:55 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE
OF THUNDERSTORMS WITH HEAVY RAIN ALONG HIGHWAY 30 IN BENTON AND
LINN COUNTIES. THESE STORMS WERE MOVING SLOWLY NORTH AROUND 20
MPH.

RAINFALL OF UP TO 1.5 INCHES IN AN HOUR CAN BE EXPECTED FROM THESE
STORMS. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS LIKELY.

MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE
ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Special weather statement, Jun 15, 4:30 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT MON JUN 15 2015

IAZ054-ILZ001-002-007-151130-
JACKSON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
430 AM CDT MON JUN 15 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 4:28 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD
CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN FROM JACKSON COUNTY IOWA INTO
NORTHERN CARROLL COUNTY IN ILLINOIS. THESE STORMS WERE MOVING
SLOWLY NORTHEAST AT 25 MPH.

RAINFALL OF UP TO 1.5 INCHES IN AN HOUR CAN BE EXPECTED FROM THESE
STORMS. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS LIKELY.

MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE
ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Local storm report, Jun 15, 5:57 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     HEAVY RAIN       2 W CEDAR RAPIDS        41.98N 91.71W
06/15/2015  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&
Special weather statement, Jun 15, 6:56 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT MON JUN 15 2015

IAZ052-053-064-065-067-151400-
LINN-JONES-JOHNSON-CEDAR-MUSCATINE-
INCLUDING THE CITIES OF...CEDAR RAPIDS...ANAMOSA...IOWA CITY...
TIPTON...MUSCATINE
656 AM CDT MON JUN 15 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 6:52 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A BAND
OF SHOWERS AND THUNDERSTORMS FROM NEAR MUSCATINE TO WATERLOO.
THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

RAINFALL OF UP TO 1.5 INCHES IN AN HOUR IN HIGHLY LOCALIZED AREAS CAN
BE EXPECTED FROM THESE STORMS. PONDING OF WATER ON ROADS AND LOW
LYING AREAS IS LIKELY.

MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE
ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Local storm report, Jun 15, 7:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 AM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       6 SSE ELMOVILLE         42.19N 90.02W
06/15/2015  M1.82 INCH       CARROLL            IL   COCORAHS

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:27 PM CDTSpecial Weather StatementDVNWapello78 min
Jun 15, 3:01 PM CDTSpecial Weather StatementDVNClinton, Muscatine, Washington59 min
Jun 15, 3:28 PM CDTFlash Flood WarningDVNCedar, Clinton, Jackson, Louisa, Muscatine, Scott6 hr
Jun 15, 4:01 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott44 min
Jun 14, 9:49 PM CDTRiver Flood WarningDVNHancock8 days
Jun 15, 4:39 PM CDTFlash Flood WarningDVNBureau, Putnam6 hr
Jun 15, 5:25 PM CDTSpecial Weather StatementDVNBureau50 min
Jun 15, 6:38 PM CDTSpecial Weather StatementDVNHancock, McDonough22 min

Nearby

Flash Flood Watches in Iowa, 2015Flash Flood Watches in Illinois, 2015Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.